CASE REPORT ON HALOPERIDOL INDUCED PARKINSONISM AND IT’S MANAGEMENT
Keywords:Schizophrenia, Haloperidol, Parkinsonism, Extra pyramidal syndrome
Schizophrenia patients who are in the treatment with Typical Anti-Psychotics drugs are at higher risk of developing extra pyramidal symptoms. The objective of this case report is to enhance awareness for medical practioners concerning Typical Anti-Psychotic drugs induced Parkinsonism/Extra Pyramidal Syndrome (EPS). We report a patient, who is a known case of Chronic Schizophrenia, was treated with Haloperidol 5mg t.i.d for one month, this caused the patient to suffer with Extra Pyramidal Syndrome, and then the patient was advised to stop Haloperidol. Instead Atypical Anti-Psychotic Olanzapine 2.5mg orally was prescribed which showed gradual improvement and recovered from Extra Pyramidal syndrome after a month.
How to Cite
Asian Pacific Journal of Health Sciences applies the Creative Commons Attribution (CC-BY) license to published articles. Under this license, authors retain ownership of the copyright for their content, but they allow anyone to download, reuse, reprint, modify, distribute and/or copy the content as long as the original authors and source are cited. Appropriate attribution can be provided by simply citing the original article.